Alert archive / Texas / Tornado Warnings in 2013

Tornado Warning 30, NWS Fort Worth, TX

May 29, 2013Montague County, Wise County, Texas

NWS Fort Worth, TX issued this tornado warning at May 29, 2013, 8:53 PM CDT for Montague County, Wise County, Texas. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2013, 8:53 PM CDT (01:53 UTC)
Expired
May 29, 2013, 9:30 PM CDT
In force
37 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Montague County, TX, Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 101 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 9:17 PM CDTTSTM WND DMG4 Wsw Forestburg, TXBARN ROOF AND POWER LINES WERE BLOWN DOWN INTO THE ROAD AT THE INTERSECTION OF FM 1749 AND BOYD ROAD. TORNADO WARNING WAS IN EFFECT. TORNADO WARNING WAS IN EFFECT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2013-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 708 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2013-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 306 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
708 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
306 m²/s²
0-3 km storm-relative helicity
396 m²/s²
Significant tornado parameter
1.2
Supercell composite
8.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WFUS54 KFWD 300153
TORFWD
TXC337-497-300230-
/O.NEW.KFWD.TO.W.0030.130530T0153Z-130530T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
853 PM CDT WED MAY 29 2013

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN MONTAGUE COUNTY IN NORTH CENTRAL TEXAS...
  NORTHEASTERN WISE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 930 PM CDT

* AT 853 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ALVORD...
  MOVING NORTHEAST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  FORESTBURG AROUND 925 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.

&&

LAT...LON 3362 9749 3344 9749 3344 9742 3343 9739
      3338 9740 3333 9775 3342 9786
TIME...MOT...LOC 0153Z 239DEG 21KT 3338 9770

$$


HAMPSHIRE
3 follow-up statements
831 
WWUS54 KFWD 300203
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
903 PM CDT WED MAY 29 2013

TXC337-497-300230-
/O.CON.KFWD.TO.W.0030.000000T0000Z-130530T0230Z/
MONTAGUE TX-WISE TX-
903 PM CDT WED MAY 29 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
NORTHEASTERN WISE AND SOUTHEASTERN MONTAGUE COUNTIES...

AT 903 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS
LOCATED 11 MILES SOUTHWEST OF FORESTBURG...MOVING NORTHEAST AT 20
MPH.

THE TORNADO WILL BE NEAR...
  FORESTBURG AROUND 930 PM CDT...

LAT...LON 3345 9750 3344 9742 3343 9740 3342 9739
      3338 9740 3334 9768 3344 9777 3362 9749
TIME...MOT...LOC 0203Z 226DEG 19KT 3342 9767

$$


HAMPSHIRE
290 
WWUS54 KFWD 300215
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
915 PM CDT WED MAY 29 2013

TXC497-300225-
/O.CAN.KFWD.TO.W.0030.000000T0000Z-130530T0230Z/
WISE TX-
915 PM CDT WED MAY 29 2013

...THE TORNADO WARNING FOR NORTHEASTERN WISE COUNTY IS CANCELLED...

LAT...LON 3361 9750 3358 9749 3345 9750 3345 9749
      3344 9749 3344 9764 3349 9769 3362 9749
TIME...MOT...LOC 0215Z 228DEG 31KT 3349 9762

$$

TXC337-300230-
/O.CON.KFWD.TO.W.0030.000000T0000Z-130530T0230Z/
MONTAGUE TX-
915 PM CDT WED MAY 29 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHEASTERN MONTAGUE COUNTY...

AT 915 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS
LOCATED 6 MILES SOUTHWEST OF FORESTBURG...MOVING NORTHEAST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  FORESTBURG AROUND 925 PM CDT...

LAT...LON 3361 9750 3358 9749 3345 9750 3345 9749
      3344 9749 3344 9764 3349 9769 3362 9749
TIME...MOT...LOC 0215Z 228DEG 31KT 3349 9762

$$


HAMPSHIRE
480 
WWUS54 KFWD 300222
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
922 PM CDT WED MAY 29 2013

TXC337-300233-
/O.EXP.KFWD.TO.W.0030.000000T0000Z-130530T0230Z/
MONTAGUE TX-
922 PM CDT WED MAY 29 2013

...THE TORNADO WARNING FOR SOUTHEASTERN MONTAGUE COUNTY EXPIRES AT
930 PM CDT...

AT 923 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO
WARNING WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING A TORNADO.
THE TORNADO WARNING HAS EXPIRED.

LAT...LON 3361 9750 3358 9749 3345 9750 3345 9749
      3344 9749 3344 9764 3349 9769 3362 9749
TIME...MOT...LOC 0223Z 228DEG 31KT 3352 9754

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 29, 6:29 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, May 29, 6:29 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
629 PM CDT WED MAY 29 2013

.AVIATION...
TSRA HAVE AFFECTED THE METROPLEX TAF SITES LATE THIS AFTERNOON
WITH MORE TO THE SOUTH. EXPECTING THE CURRENT ACTIVITY TO PUSH
NORTH OF THE TAF SITES BY 00Z BUT ANOTHER CLUSTER TO THE SOUTH
SHOULD BE ARRIVING ABOUT THE SAME TIME. THUS WILL CONTINUE
TSRA/VCTS WITH GUSTY WINDS AND HEAVY RAINFALL THROUGH 02Z ACROSS
THE METROPLEX SITES.

KACT SHOULD SEE SOME ON AND OFF AGAIN ACTIVITY AS WELL THROUGH
02Z.

WILL CONTINUE TO CARRY VCSH 02-08Z AT ALL TERMINALS WITH A RETURN
OF MVFR CIGS 07-09Z. MVFR CIGS SHOULD TRANSITION TO VFR CIGS
19-20Z ON THURSDAY.    75

&&

.PREV DISCUSSION... /ISSUED 314 PM CDT WED MAY 29 2013/
CURRENT RADAR AND SATELLITE IMAGERY SHOWS THUNDERSTORMS DEVELOPING
ACROSS NORTHWEST TEXAS FROM NEAR CHILDRESS TO SWEETWATER. MORE
ISOLATED SHOWERS CONTINUE TO DEVELOP IN THE MOIST AND UNSTABLE
AIRMASS OVER NORTH TEXAS. AS OF 20Z THE MOST ACTIVE AREAS CONTINUE
TO BE ACROSS THE NORTHWEST...AND SOUTHERN COUNTIES. EXPECT
ADDITIONAL DEVELOPMENT WILL CONTINUE...LIKELY THROUGH SUNSET.
SEVERE THUNDERSTORMS MAY STILL BE POSSIBLE AS THE UPPER LEVEL
IMPULSES ARE ADDING UNFOCUSED LIFT TO THE REGION. ADDITIONAL
THUNDERSTORMS WILL LIKELY CONTINUE THROUGH MIDNIGHT AS THE SURFACE
TROUGH AXIS MOVES INTO THE AREA AND BEGINS TO SWEEP THE LOWER
LEVEL MOISTURE TO THE NORTHEAST.

SLIGHT CHANCES FOR SHOWERS ARE EXPECTED TO LINGER ACROSS NORTH
TEXAS THROUGH THURSDAY MORNING...MAINLY WITH SPOTTY LIGHT
RAINFALL. BEST CHANCES FOR PRECIP WILL BE ALONG THE RED
RIVER TOMORROW AFTERNOON AND EVENING...BEFORE GOING COMPLETELY
DRY ON FRIDAY. A BRIEF RETURN TO PARTLY CLOUDY SKIES AND A WARMING
TREND FRIDAY INTO SATURDAY.

WITH RESPECT TO THE NEXT WEATHER CHANGE...NUMERICAL WEATHER MODELS
REMAIN CONSISTENT...ON THE LATE SEASON COLD FRONT MOVING THROUGH
THE AREA SATURDAY EVENING/EARLY SUNDAY MORNING. BEST CHANCES FOR
PRECIPITATION ACROSS NORTH TEXAS ARE ASSOCIATED WITH THE FRONT.
PARTLY CLOUDY SKIES AND ANOTHER WARMING TREND ARE IN THE FORECAST
FOR EARLY NEXT WEEK ACROSS NORTH TEXAS.

VANSPEYBROECK

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  73  87  74  91  74 /  40  20  10   0  10
WACO, TX              73  88  75  90  75 /  40  20   5   0  10
PARIS, TX             70  83  72  86  73 /  40  20  20   0  10
DENTON, TX            72  87  73  90  72 /  50  20  10   0  10
MCKINNEY, TX          72  85  74  88  73 /  40  20  10   0  10
DALLAS, TX            74  86  77  90  77 /  40  20  10   0  10
TERRELL, TX           72  86  75  89  74 /  40  20  10   0  10
CORSICANA, TX         72  87  75  90  76 /  40  20   5   0  10
TEMPLE, TX            72  87  75  90  75 /  40  20   5   0  10
MINERAL WELLS, TX     71  87  72  92  72 /  50  20  10   0  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

75/
Hazardous weather outlook, May 29, 3:20 PM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
320 PM CDT WED MAY 29 2013

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
320 PM CDT WED MAY 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS THIS
EVENING...ESPECIALLY ACROSS AREAS ALONG AND WEST OF THE
INTERSTATE 35 EAST CORRIDOR. SEVERE STORMS ARE POSSIBLE BY THIS
EVENING WITH THE MAIN HAZARDS BEING DAMAGING WINDS AND LARGE
HAIL...THOUGH ISOLATED TORNADOES ARE POSSIBLE WITH MORE DISCRETE
SEVERE STORMS. IN ADDITION...LOCALIZED HEAVY RAINFALL MAY CAUSE
MINOR FLOODING WHERE STORMS TRAIN ACROSS. THE SEVERE THREAT SHOULD
LESSEN OVERNIGHT...AS THE THE UPPER DISTURBANCE MOVES NORTHEAST
AWAY FROM THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON AND
EVENING...MAINLY NORTH OF THE HIGHWAY 380 CORRIDOR FROM GRAHAM TO
SULPHUR SPRINGS.

THUNDERSTORMS CHANCES WILL RETURN TO AREAS NORTH OF INTERSTATE 20
LATE SATURDAY...THEN ACROSS ALL OF NORTH TEXAS SATURDAY NIGHT
INTO SUNDAY WITH THE ARRIVAL OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING...MAINLY
ALONG AND WEST OF THE INTERSTATE 35 EAST CORRIDOR.

05/

In the hours before

Special weather statement, May 29, 6:53 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
653 PM CDT WED MAY 29 2013

TXZ119-300030-
DALLAS TX-
653 PM CDT WED MAY 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN DALLAS COUNTY

AT 654 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF BALCH SPRINGS...MOVING NORTH
AT 40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...BALCH SPRINGS...
DALLAS...FARMERS BRANCH...GARLAND...HIGHLAND PARK...HUTCHINS...
LANCASTER...MESQUITE...RICHARDSON...ROWLETT...SACHSE...SEAGOVILLE...
SUNNYVALE...UNIVERSITY PARK AND WILMER.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3268 9652 3255 9653 3255 9681 3297 9689
      3298 9652
TIME...MOT...LOC 2354Z 191DEG 35KT 3271 9665

HAMPSHIRE
Local storm report, May 29, 6:56 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
656 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             4 ENE DENTON            33.24N  97.09W
05/29/2013  E1.25 INCH       DENTON             TX   PUBLIC
Local storm report, May 29, 7:13 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
713 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     TSTM WND DMG     MANSFIELD               32.57N  97.13W
05/29/2013                   TARRANT            TX   EMERGENCY MNGR

            18 INCH TREE FELL ON A MOBILE HOME IN BREEZY OAKS MHP.
Local storm report, May 29, 7:22 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
722 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             DENTON                  33.22N  97.15W
05/29/2013  E2.00 INCH       DENTON             TX   EMERGENCY MNGR

            IN DENTON AT MCKINNEY AND 288
Local storm report, May 29, 8:12 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
812 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     TSTM WND DMG     3 NNE ARLINGTON         32.77N  97.10W
05/29/2013                   TARRANT            TX   PUBLIC

            RECEIVED A PICTURE OF A LARGE TREE BLOWN ONTO A CAR NEAR
            HWY 360 AND GREEN OAKS
Special weather statement, May 29, 8:30 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
830 PM CDT WED MAY 29 2013

TXZ091-102-300200-
MONTAGUE TX-WISE TX-
830 PM CDT WED MAY 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN MONTAGUE COUNTY
  NORTH CENTRAL WISE COUNTY

AT 830 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTH OF BRIDGEPORT...MOVING NORTHEAST AT
40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALVORD...CHICO AND
FORESTBURG.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3370 9758 3364 9749 3343 9749 3320 9772
      3330 9789
TIME...MOT...LOC 0130Z 217DEG 33KT 3332 9774

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:23 PM CDTSevere Thunderstorm WarningFWDCooke, Denton, Montague, Wise52 min
May 29, 8:30 PM CDTSpecial Weather StatementFWDMontague30 min
May 29, 8:44 PM CDTSevere Thunderstorm WarningFWDMontague, Wise61 min
May 30, 5:55 PM CDTSevere Thunderstorm WarningFWDMontague65 min
May 30, 6:59 PM CDTSevere Thunderstorm WarningFWDCooke, Montague61 min

Nearby

Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.